Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2006, 7:24 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 7:24 AM CDT (12:24 UTC)
- Expired
- May 27, 2006, 8:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:34 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 27, 3:34 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 AM CDT SAT MAY 27 2006 .DISCUSSION... MAIN CONCERNS ARE THE CHANCE FOR PCPN OVER THE NEXT SEVERALS DAYS... ESPECIALLY MONDAY INTO MONDAY NIGHT...AND TEMPERATURES. 08Z SURFACE ANALYSIS SHOWED VARIABLE WINDS OVER THE AREA WITH CONVECTIVE OUTFLOW FROM MCS OVER WRN IA AND NWRN MO. COLD FRONT EXTENDED FROM A LOW OVER CNTRL ND BACK INTO UT. LOW PRESSURE TROUGH STRETCHED FROM SERN WY DOWN INTO ERN CO AND ERN NM. LOW LEVEL MOISTURE CONTINUED TO STREAM NORTH WITH SOUTHERLY WINDS AT THE SURFACE AND 850 MB. TODAY... EXPECT THAT MAIN AREA OF CONVECTION WILL LIFT NEWD AND MOVE OUT OF THE AREA BY LATE MORNING. WILL KEEP A SMALL CHANCE GOING IN WRN IA FOR THE AFTERNOON. HIGHS YESTERDAY WERE AFFECTED SOMEWHAT BY THE CONVECTIVE DEBRIS LEFTOVER FROM NIGHT TIME STORMS. EXPECT THAT TO BE A FACTOR TODAY...BUT NOT AS MUCH AS YESTERDAY. WENT CLOSE TO OR JUST A BIT BELOW MOS NUMBERS FOR HIGHS TODAY...GENERALLY 90 TO 95 MOST AREAS. THINK THERE IS A SMALL CHANCE OF ELEVATED STORMS TONIGHT WITH ACCAS FORMATION IN ASSOCIATION WITH THE LOW LEVEL JET. GFS KEEPS 850 MB MOISTURE IN PLACE AND SHOWS VERY STEEP MID LEVEL LAPSE RATES... 8 TO 9.5 DEGREES C PER KM...OVERNIGHT. FOR NOW...LEFT THE FORECAST DRY ON SUNDAY. TODAY WILL BE WINDY AND HOT....SUNDAY SHOULD BE SIMILAR. PREFER 00Z GFS TIMING ON BRINGING THE COLD FRONT INTO THE AREA MONDAY. NAM/ETA SEEMS A LITTLE TOO FAST. LEFT PRETTY HIGH POPS IN FOR MONDAY NIGHT AS FRONT BECOMES NEARLY PARALLEL TO THE 500 MB FLOW AND A DECENT SHORTWAVE TROUGH MOVES THROUGH THE REGION. MAKE JUST A FEW SMALL CHANGES TO LATER PERIODS. FLOW DEAMPLIFIES BY MID WEEK...BUT THE A RIDGE DEVELOPS OVER THE ROCKIES. THIS PUTS US IN NW FLOW ALOFT. SHORTWAVES MOVING DOWN ACROSS THE AREA WILL BE DIFFICULT TO TIME. LEFT THINGS MAINLY DRY LATE WEEK...BUT THIS WILL NEED ADJUSTMENT AS WE GET CLOSER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, May 27, 7:14 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 714 AM CDT SAT MAY 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 714 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS MORNING. GUSTY WINDS TO OVER 40 MPH...PERIODS OF HEAVY RAIN AND HAIL WILL BE POSSIBLE. A FEW STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTHWEST IOWA. THESE STORMS SHOULD ALSO REMAIN MOSTLY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON MONDAY. THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AND CONTINUE THROUGH THE EVENING AS THE FRONT PUSHES SOUTHEAST. SEVERE STORMS ARE POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND AREAS OF VERY HEAVY RAIN. STORMS MAY LINGER INTO TUESDAY...ESPECIALLY DURING THE MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE PATTERN IS FORECAST TO REMAIN UNSETTLED...WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS... FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:50 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge | 40 min |
| May 27, 12:05 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 25 min |
| May 27, 12:17 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 28 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 32 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 47 min |
| May 27, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| May 27, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 29 min |
| May 27, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 32 min |
| May 27, 1:49 AM CDT | Wind Advisory | OAX | Butler, Colfax, Gage, Jefferson, Lancaster, Platte and 3 more | 104 min |
| May 27, 6:52 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 23 min |
| May 27, 7:01 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 29 min |
| May 27, 7:11 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 34 min |
| May 27, 8:22 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 23 min |
| May 27, 8:51 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 39 min |
| May 27, 12:21 PM CDT | Wind Advisory | OAX | Antelope, Boone, Butler, Colfax, Cuming, Dodge and 11 more | 7 hr |
| May 27, 1:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 42 min |
| May 27, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
| May 27, 1:36 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 24 min |
| May 27, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.